Jump to content
CrazyBoards.org

BPII Question


Recommended Posts

IMHO, yes. at least hypomania. at least one of them

you don't mention how long you took them or which ones, but BPII is most often diagnosed when a depression is treated with antidepressants and the individual goes manic. The chances of you taking three differents ones for any more than a few days  and them working well, and not experiencing hypomania are very slim, and they pretty well rule out bipolar, as I understand it.

Link to comment
Share on other sites

Not necessarily. It seems like all these crazy meds are hit or miss with actual results and side effects. You just never know how something will affect two people with the same diagnosis. I think that statistically the chances of swinging into mania are higher when taking ADs though.

(Edit) I agree with Freesoul though about having taken 3 different ones without any mania symptoms though. It seems that with at least one of them you would've had at least *some* issue if you were bipolar. Again, it's not guaranteed, but really, what is besides Craftsman tools?

Link to comment
Share on other sites

If you haven't experienced anything resembling a hypomanic state, whether euphoric (classic), dysphoric, or mixed (MoparGuy1991 described the latter two nicely here), you're probably not bipolar by any definition.  There are, however, other potential causes for antidepressant poop-out.  Mike Johnson on this webpage suggests four reasons:

  1. sleep problems
  2. alcohol use
  3. thyroid problems and
  4. subsyndromal bipolar symptoms.
Even if you aren't bipolar, one potential option for lasting treatment might be the addition of a mood stabilizer. 
Link to comment
Share on other sites

You might want to ask your pdoc about Lamictal, a mood stabilizer with strong antidepressent effects. That way you're covered. Sometimes the lines between all of these are kind of blurry, especially I think BP2. Do you have anxiety too? That could point to BP2, since they are very often found together. You only have to have 1 lifetime experience of (hypo)mania to be considered BP.

And I personally think the way they describe BP in the traditional literature doesn't translate into the way I personally experience my disorder. Look at the website www.willigocrazy.com (or .org, i can't remember).

But it is irresponsible for  your pdoc to not prescribe a mood stabilizer. Get one!

Link to comment
Share on other sites

I'm beginning to be diagnosed with BP.  I take Cymbalta.  I suffer mostly from depression, aggitation and anxiety and have for many, many years.  I just recently started back on meds again after a long, long break (denial).  Anyway, some days I'm way depressed, some days I'm in the absolutely best mood I've ever been in and get tons of stuff done and some days I'm normal.  Now if I was truly experiencing mania or hypomania while on Cymbalta, wouldn't I have it all the time, or can you experience it at different times?  I know that anxiety and aggitation are also symptoms, but the Cymbalta and Xanax have really, really helped with that (and being off work for 6 weeks).  But I am returning to work on Monday, so we'll see how that goes.

Thanks for your help!

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...